Total Hip Arthroplasty Dislocation after Cardioversion: A Case Report
New onset postoperative atrial fibrillation (AF) is the most common perioperative arrhythmia in the elderly. The incidence after total joint arthroplasty is much lower than other non-cardiac surgeries. Since postoperative atrial fibrillation can cause increased length of hospital stay, mortality, and healthcare costs, it is critical to focus on prevention and prompt management. New onset atrial fibrillation is treated with rhythm control for patients who demonstrate hemodynamic instability or refractory to rate control measures. Electrical cardioversion is an effective option for unstable patients with known complications. However, there is limited data on orthopedic problems after cardioversion. A unique case is reported presenting postoperative total hip arthroplasty (THA) dislocation after electrical cardioversion for new onset atrial fibrillation in the postanesthesia care unit (PACU).
Surgical Technology International
Siddiqi, Ahmed; Talmo, Carl T.; and Bono, James V., "Total Hip Arthroplasty Dislocation after Cardioversion: A Case Report" (2017). Orthopedic Surgery Resident Research. 4.